MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF08050
Medical Device Problem Codes Positioning Failure (1158); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one flair stent graft was returned.The stent graft was returned partially deployed approximately 9mm from the tip of the outer catheter.Stretching of the outer catheter was observed approximately 52mm from the strain relief.Material separation was noted as the eptfe was separated from several struts near the distal end of the partially deployed stent graft.Based on the returned sample condition, the investigation is confirmed for partial deployment and material separation.The stretching of the outer catheter and separation of eptfe are indicative of excessive force applied in an attempt to deploy the stent graft.The root cause of the partial stent graft deployment could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that the endovascular stent graft allegedly would not deploy in the brachial vein via an upper arm graft access site.Reportedly, the stent graft delivery system was removed without incident and the procedure was completed with another device.There was no reported patient injury.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8091234
Report Number2020394-2018-02102
Device Sequence Number1458709
Product Code MIH
UDI-Device Identifier04049519008837
UDI-Public(01)04049519008837
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFAF08050
Device Catalogue NumberFAF08050
Device Lot NumberANBR3654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR